MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka on (b)(6) 2021, patient had a fall and fractured the patella bone.A revision surgery was performed on (b)(6) 2022 to revised a gii oval resurfacing pat 32mm.Implant was not loose but was revised due to the uncertainty of the fixation post fracture.Patient outcome is unknown.
 
Additional Manufacturer Narrative
H10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a patella revision was performed approximately 6.5 months post implantation due to the ¿patient had a fall and fractured her patella bone¿.Reportedly, the ¿implant was not loose on investigation, but was revised due to the uncertainty of the fixation post fracture¿.It was communicated that the requested clinical documentation was not available.Without the requested documentation, the root cause of the reported event could not be further assessed; however, it was reported that the root cause was the fall and fractured patella.Patient impact beyond the reported traumatic event and subsequent revision of the patellar component ¿due to uncertainty of the fixation post-fracture¿ could not be determined.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that damage as a result of trauma has been identified as a warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative

Brand Name
GII OVAL RESURFACING PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13548985
Report Number1020279-2022-00760
Device Sequence Number12021113
Product Code JWH
UDI-Device Identifier03596010485069
UDI-Public03596010485069
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421032
Device Catalogue Number71421032
Device Lot Number21CB00324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer03/21/2022
03/21/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/23/2022
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown